Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 18, 2020, 4:02 PM EDT for Montgomery County, Wheeler County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2020, 4:02 PM EDT (20:02 UTC)
- Expired
- Aug 18, 2020, 4:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
Counties Montgomery County, GA, Wheeler County, GA
The radar
The Robins AFB radar (KJGX), 83 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2385 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
272
WWUS82 KFFC 182002
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
402 PM EDT Tue Aug 18 2020
GAZ111-112-182030-
Wheeler GA-Montgomery GA-
402 PM EDT Tue Aug 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR WHEELER AND MONTGOMERY COUNTIES
UNTIL 430 PM EDT...
At 402 PM EDT...a strong thunderstorm was over Alamo...moving east at
10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Alamo, Mount Vernon, Glenwood, Uvalda, Ailey, Higgston, Alston,
Landsburg, Jordan and Kibbee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3205 8281 3206 8284 3206 8286 3218 8288
3218 8287 3220 8288 3220 8286 3233 8247
3212 8246 3204 8247 3203 8279
TIME...MOT...LOC 2002Z 260DEG 8KT 3213 8278
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 18, 3:03 PM EDT, 59 minutes earlier.
Area forecast discussion, Aug 18, 3:03 PM EDT, 59 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 303 PM EDT Tue Aug 18 2020 .SHORT TERM /Tonight through Wednesday Night/... As the short term period begins, an upper level longwave trough over the midwest is gradually pushing towards the southeastern CONUS. A weak cold front will approach the forecast area ahead of the upper level trough as it moves southeast. Meanwhile, a weak frontal boundary remains nearly stationary across south Georgia and the north Florida panhandle. Both of these boundaries will provide the focus for precipitation from this afternoon trough the end of the period. The main focus for convection today will be along the frontal boundary to the south. Scattered showers and thunderstorms have begun to develop in east-central Georgia in the vicinity of the stalled front, and will continue to increase in coverage over the next couple of hours. Likely PoPs are currently forecast during the mid to late afternoon hours in this area. While widespread severe weather is not expected today, SBCAPE values of up to 3000 J/kg will lead to the possibility of a few strong storms and possibly isolated severe storms. With deep moisture in the vicinity of the front, thunderstorms could be slow to diminish and could linger into the overnight hours. Persistent easterly winds during the overnight and early morning may also lead to the development of a low stratus deck and patchy fog across portions of the forecast area on Wednesday morning. Convective coverage across north and central Georgia is expected to be higher on Wednesday. Initially, convection may enhance along both boundaries, one remaining in south Georgia and the other entering far north Georgia. However, as the longwave trough continues to move eastward, more mid-level support will lend itself to higher precipitation chances area-wide. As a result, likely PoPs are forecast across the majority of the CWA tomorrow afternoon. Strengthening mid-level lapse rates in the afternoon and some marginal deep-layer shear near the trough will combine with diurnal instability to allow an increased potential for some strong to briefly severe thunderstorms. Model guidance furthermore continues to indicate a wave of low pressure moving along the boundary in south Georgia, helping to enhance lift and coverage in central Georgia as well. Damaging wind gusts and small hail will be possible with any severe thunderstorms that occur, in addition to frequent lightning and locally heavy rainfall. High temperatures this afternoon will run from 2-4 degrees above average, primarily ranging from the upper 80s to low 90s. Enhanced cloud cover and increased rain chances across the area tomorrow afternoon will limit temperatures to near seasonal values -- mainly in the upper 80s across north and central Georgia. Low temperatures each morning are expected to range from the mid 60s to low 70s. King .LONG TERM /Thursday through Tuesday/... An unsettled forecast period featuring high daily PoPs will characterize the long term. The upper trough axis centered across the Lower Mississippi Valley on Thursday will make only gradual eastward progress through Saturday. Given the placement of this persistent trough in addition to a lingering stationary surface front draped across the area, likely to categorical PoPs can be expected each day through Saturday. PWs near 2" will provide the threat for locally heavy rainfall each day as well. By Sunday, the upper trough will diminish and migrate northeastward while the Bermuda high builds westward into the region. Shower and thunderstorm coverage may thus be more scattered by Sunday into Monday. Beyond the end of the current forecast period, developments in the Gulf of Mexico will need to be monitored as the current tropical waves in the Caribbean and Atlantic have some potential to enter the Gulf. At this point, however, much uncertainty remains regarding the future evolution and track of any potential system. Given abundant cloud cover and convection, high temperatures through the end of the week will run slightly below normal while low temperatures will be near to slightly above normal. RW && .AVIATION... 18Z Update... Scattered convection has begun to develop in east-central Georgia, and a TEMPO for TSRA has been maintained for CSG/MCN for 19-23Z, although isolated SHRA/TSRA could linger beyond 23Z and into tonight. Primarily VFR conditions are expected over the remaining TAF sites through the afternoon and evening hours. The development of MVFR ceilings is possible during the overnight and early morning hours, along with visibility restrictions of 4-6 SM at MCN/AHN during the early morning hours Wednesday, most likely between 10- 14Z. Winds are expected to remain primarily E through the period, at 4-7 kts this afternoon and 4 kts or less overnight and Wednesday morning. //ATL Confidence...18Z Update... Medium confidence on ceilings and visibility restrictions overnight. High confidence on all other elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 68 87 68 83 / 20 60 60 80 Atlanta 70 88 69 84 / 10 70 60 80 Blairsville 63 80 62 77 / 20 70 60 80 Cartersville 69 89 68 84 / 10 70 60 70 Columbus 71 91 70 87 / 20 70 70 80 Gainesville 68 85 67 81 / 20 70 60 80 Macon 70 88 69 86 / 40 70 70 80 Rome 68 89 68 85 / 10 70 50 70 Peachtree City 68 88 68 83 / 10 70 60 80 Vidalia 72 87 71 88 / 70 70 60 70 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...King LONG TERM....RW AVIATION...King
Hazardous weather outlook, Aug 18, 11:48 AM EDT, 4 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1148 AM EDT Tue Aug 18 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1148 AM EDT Tue Aug 18 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are forecast this afternoon and evening across the eastern and central portions of the forecast area, with isolated to scattered thunderstorms across the higher terrain of northeast Georgia. A few storms could be strong, with locally heavy rainfall, brief gusty winds, and cloud- to-ground lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered to numerous thunderstorms are expected Wednesday through Saturday across much of the forecast area. Isolated to scattered thunderstorms are forecast on Sunday and Monday. A few storms could be strong to severe each day, with strong to damaging winds, frequent lightning, small hail, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 18, 3:01 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
301 PM EDT Tue Aug 18 2020
GAZ097-181930-
Laurens GA-
301 PM EDT Tue Aug 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAURENS COUNTY UNTIL
330 PM EDT...
At 300 PM EDT...a strong thunderstorm was over East Dublin, or over
Dublin...moving northeast at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dublin, East Dublin, Lovett and Brewton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3249 8292 3258 8299 3267 8285 3264 8274
3254 8272
TIME...MOT...LOC 1900Z 242DEG 7KT 3257 8289
WIND...40MPHSpecial weather statement, Aug 18, 3:01 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
301 PM EDT Tue Aug 18 2020
GAZ076-181930-
Jefferson GA-
301 PM EDT Tue Aug 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON COUNTY
UNTIL 330 PM EDT...
At 301 PM EDT...a strong thunderstorm was over Moxley, or near
Louisville...moving northeast at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Louisville, Wadley and Moxley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3288 8230 3286 8241 3300 8248 3310 8235
3307 8229 3294 8227
TIME...MOT...LOC 1901Z 246DEG 7KT 3295 8241
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 18, 3:14 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
314 PM EDT Tue Aug 18 2020
GAZ108-181945-
Wilcox GA-
314 PM EDT Tue Aug 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR WILCOX COUNTY UNTIL 345 PM EDT...
At 314 PM EDT...a strong thunderstorm was over Rochelle, or 8 miles
southwest of Abbeville...moving east at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Abbeville, Rochelle, Browning, Antioch Church and Owensboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3199 8354 3207 8333 3202 8329 3201 8329
3200 8328 3199 8329 3198 8328 3198 8329
3195 8326 3195 8324 3186 8318 3185 8332
3185 8347
TIME...MOT...LOC 1914Z 255DEG 12KT 3193 8344
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 18, 3:25 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
325 PM EDT Tue Aug 18 2020
GAZ074-076-085-086-182000-
Jefferson GA-Washington GA-Emanuel GA-Johnson GA-
325 PM EDT Tue Aug 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON...
SOUTHEASTERN WASHINGTON...NORTHEASTERN EMANUEL AND NORTHEASTERN
JOHNSON COUNTIES UNTIL 400 PM EDT...
At 325 PM EDT...a strong thunderstorm was near Kite, or 13 miles east
of Wrightsville...moving east at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Louisville, Wadley, Bartow, Summertown, Kite, Modoc, Blundale,
Pringle, Three Points, Moxley, Dellwood, New Home and Colemans Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3264 8233 3270 8258 3281 8266 3295 8264
3304 8229 3293 8227 3284 8232 3283 8230
3283 8226 3280 8221 3281 8218 3281 8215
3272 8211
TIME...MOT...LOC 1925Z 251DEG 16KT 3278 8250
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 18, 3:27 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
327 PM EDT Tue Aug 18 2020
GAZ097-098-111-182000-
Wheeler GA-Treutlen GA-Laurens GA-
327 PM EDT Tue Aug 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHEELER...SOUTHWESTERN
TREUTLEN AND SOUTHEASTERN LAURENS COUNTIES UNTIL 400 PM EDT...
At 327 PM EDT...a strong thunderstorm was near Cedar Grove, or near
Alamo...moving northeast at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Alamo, Glenwood, Landsburg and Cedar Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3215 8291 3218 8287 3220 8289 3218 8293
3225 8296 3238 8274 3215 8261 3214 8262
3208 8288
TIME...MOT...LOC 1927Z 245DEG 7KT 3220 8285
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 18, 4:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
402 PM EDT Tue Aug 18 2020
GAZ111-112-182030-
Wheeler GA-Montgomery GA-
402 PM EDT Tue Aug 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR WHEELER AND MONTGOMERY COUNTIES
UNTIL 430 PM EDT...
At 402 PM EDT...a strong thunderstorm was over Alamo...moving east at
10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Alamo, Mount Vernon, Glenwood, Uvalda, Ailey, Higgston, Alston,
Landsburg, Jordan and Kibbee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3205 8281 3206 8284 3206 8286 3218 8288
3218 8287 3220 8288 3220 8286 3233 8247
3212 8246 3204 8247 3203 8279
TIME...MOT...LOC 2002Z 260DEG 8KT 3213 8278
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 12:23 AM EDT | Special Weather Statement | FFC | Emanuel | 37 min |
| Aug 18, 12:30 PM EDT | Special Weather Statement | FFC | Emanuel | 30 min |
| Aug 18, 1:00 PM EDT | Special Weather Statement | FFC | Candler | 30 min |
| Aug 18, 1:38 PM EDT | Special Weather Statement | FFC | Pulaski | 37 min |
| Aug 18, 1:45 PM EDT | Special Weather Statement | FFC | Treutlen | 30 min |
| Aug 18, 2:21 PM EDT | Special Weather Statement | FFC | Emanuel | 24 min |
| Aug 18, 2:23 PM EDT | Special Weather Statement | FFC | Laurens | 37 min |
| Aug 18, 2:30 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 45 min |
| Aug 18, 2:54 PM EDT | Special Weather Statement | FFC | Toombs | 36 min |
| Aug 18, 2:58 PM EDT | Severe Thunderstorm Warning | FFC | Toombs | 47 min |
| Aug 18, 3:01 PM EDT | Special Weather Statement | FFC | Laurens | 29 min |
| Aug 18, 3:14 PM EDT | Special Weather Statement | FFC | Wilcox | 31 min |
| Aug 18, 3:25 PM EDT | Special Weather Statement | FFC | Jefferson | 35 min |
| Aug 18, 3:27 PM EDT | Special Weather Statement | FFC | Wheeler | 33 min |
| Aug 18, 4:33 PM EDT | Special Weather Statement | FFC | Montgomery, Wheeler | 42 min |
| Aug 18, 4:57 PM EDT | Special Weather Statement | FFC | Warren | 33 min |
| Aug 18, 5:36 PM EDT | Special Weather Statement | FFC | Bleckley | 24 min |
| Aug 18, 6:12 PM EDT | Special Weather Statement | FFC | Dodge | 33 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.